Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 3, 2014, 5:26 PM CDT for Taylor County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 5:26 PM CDT (22:26 UTC)
- Expired
- Aug 3, 2014, 6:30 PM CDT
- In force
- 64 min
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 168 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898
WWUS83 KARX 032226
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 PM CDT SUN AUG 3 2014
WIZ017-032330-
TAYLOR-
526 PM CDT SUN AUG 3 2014
...A LINE OF THUNDERSTORMS WILL AFFECT TAYLOR COUNTY THROUGH 630
PM CDT...
AT 524 PM CDT...A LINE OF THUNDERSTORMS EXTENDED FROM NEAR PRENTICE
TO DONALD...AND MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS THAT WILL BE IMPACTED INCLUDE...
RIB LAKE...CHELSEA...WESTBORO...JUMP RIVER...GILMAN...LUBLIN...
DONALD...HANNIBAL...THE MONDEAUX FLOWAGE...PERKINSTOWN...NORTH TWIN
LAKE...THE MILLER DAM FLOWAGE...CAMP FOREST SPRING AND POLLEY.
LAT...LON 4531 9006 4503 9084 4503 9092 4538 9092
4538 9004
TIME...MOT...LOC 2224Z 303DEG 11KT 4550 9030 4513 9104
$$
AJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:17 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 3, 3:17 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 317 PM CDT SUN AUG 3 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 317 PM CDT SUN AUG 3 2014 MAIN FORECAST CONCERNS...SHRA/TSRA CHANCES WITH THE SLOWLY PASSING FRONT...TEMPERATURES. 18Z DATA ANALYSIS HAD A WEAK LOW OVER THE U.P. OF MI WITH A TRAILING FRONT/TROUGH ACROSS NORTHERN WI/CENTRAL MN. DIURNAL WARMING HAS AGAIN PRODUCED 1K-2K J/KG OF SB/ML CAPE ACROSS MUCH OF MN/IA/WI NEAR AND AHEAD OF THIS BOUNDARY. WEAK WARM ADVECTION MOISTURE TRANSPORT AHEAD OF THE BOUNDARY PRODUCING ISOLATED TO SCT SHRA/TSRA ACROSS MUCH OF CENTRAL/NORTHERN WI AND NEARBY SOUTHEAST MN. MORE SHRA/TSRA ACROSS FAR NORTHERN WI INTO EAST CENTRAL MN CLOSER TO THE SFC CONVERGENCE WITH THE BOUNDARY. EARLY AFTERNOON TEMPS A BIT ABOVE NORMAL IN THE UPPER 70S TO MID 80S ACROSS MUCH OF MN/IA/WI. NO PROBLEMS NOTED WITH 03.12Z MODEL INITIALIZATIONS. SOLUTIONS SIMILAR TONIGHT/MON AS HGTS FALL A BIT ACROSS THE AREA IN RESPONSE TO A STRONGER SHORTWAVE TRACKING ACROSS LK SUPERIOR MON. TREND IS A BIT STRONGER WITH THIS FEATURE AT 00Z TUE. TREND IS A BIT STRONGER WITH THE NEXT SHORTWAVE ENERGY COMING THRU THE RIDGE OVER NORTHERN MN/SOUTHERN ALB AT 12Z TUE. SOME SMALLER SCALE/CONVECTIVE DETAIL DIFFERENCES TONIGHT THRU MON NIGHT BUT SHORT-TERM FCST CONFIDENCE REMAINS GOOD THIS CYCLE. FOR THE SHORT TERM...MODELS REMAIN CONSISTENT SAGGING THE WEAK TROUGH/FRONT INTO THE FCST AREA TONIGHT...TO NEAR A KDMX-KLSE- SHEBOYGAN WI LINE BY 12Z MON WITH A WEAK LOW NEAR KLSE. HOWEVER MODELS INCLUDING HI-RES/WRF MODELS MUCH LESS CONSISTENT IF IT WILL BE ENOUGH TO TRIGGER SHRA/TSRA THRU THE NIGHT. MOST OF THE HI-RES WRF MODELS KEEP THE CONVECTION MORE DIURNALLY DRIVEN AND DURING THE LATE AFTERNOON/EARLY EVENING HOURS WITH MAXIMUM SB/ML CAPE AND LITTLE OR NO CIN. NAM/GFS/GEM KEEP SOME SCT CONVECTION GOING NEAR THE TROUGH/FRONT THRU THE NIGHT. NAM/GFS INDICATE 250-750MB J/KG OF MUCAPE OVER THE AREA THRU TONIGHT. MODEL SOUNDINGS SHOW MINIMAL CIN IF LIFTING A SATURATED OR NEAR SO 850MB LAYER LATE TONIGHT. SOME WEAK 300-305K ISENTROPIC LIFT INDICATED AHEAD OF THE APPROACHING FRONT/TROUGH. WILL CONTINUE TO SPREAD SHRA/TSRA CHANCES SOUTH ACROSS MUCH OF THE FCST AREA TONIGHT...BUT GIVEN THE VARIED MODEL SOLUTIONS HOLD THEM IN THE 20-40 PERCENT RANGE. WITH LIGHT WINDS...CLEAR TO PARTLY CLOUDY SKIES AND SLIGHTLY HIGHER DEW POINTS TONIGHT...ADDED ANOTHER MENTION OF PATCHY LATE NIGHT/EARLY MORNING VALLEY FOG TO THE FCST GRIDS. TROUGH/FRONT SAGS SLOWLY SOUTH THRU THE REST OF THE FCST AREA MON. 1K-2K J/KG SB/ML CAPE BUILDS OVER MAINLY THE SOUTH PORTION OF THE FCST AREA...WITH AGAIN LITTLE OR NO CIN. WITH THE BOUNDARY IN THE AREA...THE UNCAPPED INSTABILITY...A WEAK PASSING SHORTWAVE AND SOME WEAK CONVERGENCE/ LIFT...CARRIED 30- 60 PERCENT SHRA/TSRA CHANCES MON AFTERNOON OVER MAINLY THE SOUTHEAST HALF OF THE FCST AREA NEAR/AHEAD OF THE BOUNDARY. 0-6KM SHEAR INCREASES INTO THE 25-30KT RANGE FOR MON AFTERNOON...MAY YET HAVE TO WATCH A FEW TSRA FOR HAIL/STRONG WINDS MON AFTERNOON. SEE SWODY2 FOR MORE DETAILS. BOUNDARY CONTINUES SOUTH OF THE FCST AREA MON NIGHT. WITH LOSS OF LIFT AND WANING OF THE CAPE...TRENDED SHRA/TSRA CHANCES DOWN THRU THE EVENING AND DRY AFTER MIDNIGHT. USED A BLEND OF THE NUMERICAL GUIDANCE LOWS/HIGHS TONIGHT THRU MON NIGHT. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 317 PM CDT SUN AUG 3 2014 MAIN CONCERNS FOR TUESDAY THROUGH WEDNESDAY NIGHT...MODEL DIFFERENCES AND SHRA/TSRA CHANCES TUE NIGHT THRU WED NIGHT... TEMPERATURES. 03.12Z MODELS WITH GOOD CONSISTENCY FOR GENERALLY QUIET NORTHWEST FLOW OVER THE AREA TUE. STRONGER TREND FROM MON NIGHT WITH THE MT/ALB SHORTWAVE TROUGH CONTINUES TUE/TUE NIGHT AS IT MOVES EAST- SOUTHEAST THRU THE MID LEVEL RIDGE AND INTO ND BY 12Z WED. THIS TREND CONTINUES WED/WED NIGHT AS THE ENERGY CONTINUES EASTWARD. GFS/CAN-GEM QUITE A BIT STRONGER THAN THE OTHERS AND THEIR PREVIOUS RUNS. GFS AT 12Z THU WITH A 500MB LOW OVER MN LOOKS LIKE THE CAN-GEM RUNS OF ABOUT 01.00Z. FCST CONFIDENCE REMAINS GOOD TUE. WITH THE MODEL DIFFERENCES LATER IN THIS PERIOD AND POTENTIAL IMPACTS ON THE SENSIBLE WEATHER...FCST CONFIDENCE FOR TUE NIGHT THRU WED NIGHT IS AVERAGE. DRIER HIGH PRESSURE NOSES INTO THE AREA FOR TUE. MODEL SOUNDINGS SHOW A STABLE AIRMASS OVER THE AREA TUE...WITH SOME LOWER DEW POINTS AND A MDT INVERSION ABOVE 850MB. REMOVED ANY SMALL SHRA/TSRA CHANCES FROM TUE. DEPENDING ON THE MODEL...LOWER LEVEL MOISTURE STARTS TO STREAM BACK INTO THE AREA TUE NIGHT...AHEAD OF WHAT WOULD BE SFC- 850MB LOW PRESSURE COMING ACROSS THE NORTHERN PLAINS. GFS/GEM MORE ROBUST/FURTHER NORTH WITH THIS THAN NAM/ECMWF...THOUGH THE LATTER TWO HAVE TRENDED A LITTLE STRONGER/FURTHER NORTHEAST THAN THEIR EARLIER RUNS. 03.12Z GFS WOULD BRING A COUPLE OF CONVECTIVE COMPLEXES ACROSS THE AREA LATE TUE NIGHT THRU WED NIGHT WHILE ECMWF WOULD LEAVE THE AREA DRY. SUSPECT THERE WILL BE PLENTY MORE RUN-TO- RUN CHANGES WITH THE SHORTWAVE TO POTENTIALLY IMPACT THE AREA IN THE TUE NIGHT THRU WED NIGHT PERIOD. STAYED NEAR THE MODEL/ENSEMBLE CONSENSUS IN THE TUE NIGHT THRU WED NIGHT PERIOD...WITH SOME 20-40 PERCENT SHRA/TSRA CHANCES ACROSS MAINLY THE SOUTHWEST 2/3 OF THE FCST AREA UNTIL MODELS SETTLE DOWN ON A MORE COMMON SOLUTION. USED THE MODEL/ENSEMBLE CONSENSUS FOR HIGHS/LOWS TUE THRU WED NIGHT. FOR THURSDAY THROUGH SUNDAY.../DAYS 4 TO 7/... 03.00Z/03.12Z MEDIUM RANGE MODELS IN RATHER GOOD AGREEMENT THU FOR A SLOWER LIFT OUT OF THE EASTERN NOAM TROUGH AND EVOLUTION OF THE FLOW PATTERN. TREND IS NOW FOR MORE AMPLIFIED RIDGING OVER CENTRAL NOAM THU/FRI...HOWEVER CONSIDERABLE DIFFERENCES WITH THE TIMING/STRENGTH OF SHORTWAVE ENERGY MOVING ACROSS THE NORTH CENTRAL CONUS THRU THIS RIDGING. DIFFERENCES WITH SHORTWAVES THRU THE FLOW CONTINUE FRI/SAT WITH MUCH LESS CONSISTENCY AMONG THE 03.12Z RUNS THAN THERE WAS WITH THE 03.00Z RUNS. GIVEN A BUNDLE OF SHORTWAVE ENERGY MOVING THRU MID LEVEL RIDGING...DIFFERENCES SEEN AMONG THE 03.12Z IN THE DAY 4-7 PERIOD NOT ALL THAT UNEXPECTED. ACTIVE FLOW PATTERN INDICATED ACROSS SOUTHERN CAN TOWARD THE UPPER MIDWEST SUN. GIVEN THE 03.12Z MODEL DIFFERENCES FCST CONFIDENCE IN THE DAY 4-7 PERIOD TAKES A HIT AND IS BELOW AVERAGE THIS CYCLE. TREND OF MODELS WAS TOWARD STRONGER RIDGING AND CAN HIGH PRESSURE SETTLING OVER THE WESTERN GREAT LAKES FOR THU THRU SAT...FOR WHAT WOULD HAVE BEEN A DRY PERIOD WITH TEMPS NEAR TO A BIT BELOW NORMAL. TREND OF 03.12Z MODELS AND THEIR VARIED SOLUTIONS THROWS ALL THAT INTO QUESTION. DUE TO THE BELOW AVERAGE CONFIDENCE...DOES NOT SEEM LIKE MUCH TO DO BUT HONOR THE MODEL/ENSEMBLE CONSENSUS WITH SOME SMALL SHRA/TSRA MUCH OF THE THU-SUN PERIOD UNTIL THE MODEL DIFFERENCES SORT THEMSELVES OUT. HOWEVER...MODEL/ENSEMBLE CONSENSUS WITH THU THRU SUN HIGHS/LOWS NEAR TO A BIT BELOW NORMAL DO APPEAR WELL TRENDED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1237 PM CDT SUN AUG 3 2014 ANOTHER DAY WITH DIURNAL CONVECTION TO MONITOR WITH OTHERWISE VFR CONDITIONS PREVAILING. SCATTERED STORMS FORMING THIS AFTERNOON CLOSER TO INTERSTATE 90/94 AREAS...ESPECIALLY ON WISCONSIN SIDE WITH A BIT STEEPER LAPSE RATES COMPARED TO YESTERDAY AT THIS TIME. STORMS COULD CONTAIN A BIT MORE VIGOR TODAY LEADING TO POCKETS OF MVFR CONDITIONS IN VICINITY. ALSO HAVE WEAK COLD FRONT IN LIGHT FLOW WORKING DOWN FROM THE NORTH AS SHORT WAVE CROSSES SOUTHERN CANADA. THIS COULD ALSO ENHANCE SOME CONVECTION LATER IN DAY...BUT MESOSCALE MODELS SUGGEST THAT TOO COULD WEAKEN AS THINGS STABILIZE EARLY THIS EVENING SO DECIDED NOT TO PUT MUCH EMPHASIS ON THAT THREAT IN TAF SITES. SHOWER ACTIVITY TODAY COULD LEAD TO A BIT MORE FOG THREAT AS WELL SO BEEFED UP VALLEY FOG IN CERTAIN AREAS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION.....TJS
Hazardous weather outlook, Aug 3, 4:00 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 400 PM CDT SUN AUG 3 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-041100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 400 PM CDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE AT LEAST INTO THE EVENING. ONE OR TWO STORMS COULD BE STRONG ENOUGH TO PRODUCE BRIEF HEAVY RAIN AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR MORE THUNDERSTORMS ACROSS THE ENTIRE AREA MONDAY...THEN MAINLY SOUTH OF INTERSTATE 90 FROM TUESDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED. SLIGHT CHANCES FOR THUNDERSTORMS RETURN ACROSS MUCH OF THE AREA FROM FRIDAY INTO SATURDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...ANY HAIL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP/SHEA
In the hours before
Special weather statement, Aug 3, 5:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 PM CDT SUN AUG 3 2014
WIZ017-032330-
TAYLOR-
526 PM CDT SUN AUG 3 2014
...A LINE OF THUNDERSTORMS WILL AFFECT TAYLOR COUNTY THROUGH 630
PM CDT...
AT 524 PM CDT...A LINE OF THUNDERSTORMS EXTENDED FROM NEAR PRENTICE
TO DONALD...AND MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS THAT WILL BE IMPACTED INCLUDE...
RIB LAKE...CHELSEA...WESTBORO...JUMP RIVER...GILMAN...LUBLIN...
DONALD...HANNIBAL...THE MONDEAUX FLOWAGE...PERKINSTOWN...NORTH TWIN
LAKE...THE MILLER DAM FLOWAGE...CAMP FOREST SPRING AND POLLEY.
LAT...LON 4531 9006 4503 9084 4503 9092 4538 9092
4538 9004
TIME...MOT...LOC 2224Z 303DEG 11KT 4550 9030 4513 9104
AJNearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.